Report an error   


Submitted: 12 May 2016 Modified: 12 May 2016
HERDIN Record #: NCR-PHC-16051217361587

Recurrent Pericardial Effusion with Tamponade in a 39 Years Old Woman with Mitral Valve Repair and Tricuspid Valve Annuloplasty: A Case of Postpericardiotomy Synrome.

See More



Postpericardiotomy syndrome (PPS) is a frequent complication after cardiac surgery. It occurs in 10-45% of patients who have gone through cardiac surgery and is responsible for 17.5% of pericardial effusion admitted at the Philippine heart center. It is a systemic inflammatory response characterized by low-grade fever, elevated erythrocyte sedimentation rate, mild leukocytosis, and pleuropericardial inflammation with associated chest discomfort. Though often benign it its course with most cases resolving within a few weeks, recognition of PPS is important because of potential life threatening complication. A case of 39 year-old woman with rheumatic heart disease is presented who developed postpericardiotomy syndrome with tamponade after undergoing mitral valve repair and tricuspid valve annuloplasty in the Philippine heart center. A current review of PPS and cardiac tamponade is made, together with their management.

Publication Type
Research Report
Date
LocationLocation CodeAvailable FormatAvailability
Philippine Heart Center Medical Library CR.016.05 Fulltext Print Format